Thunderstorm Wind, West Carroll
- When
- May 26, 6:10 PM CST
- Where
- West Carroll County, Oak Grove
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.867, -91.383
Many large limbs were blown down in the city.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 26, 2:00 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SUN MAY 26 2002 ZONE BREAKUP WILL BE LARGELY DEPENDENT UPON ONGOING CONVECTION AT TIME OF ZONE ISSUANCE. MAIN FORECAST PROBLEM WILL BE THE FIRST PERIOD POPS. THE SECOND PROBLEM CONTINUES TO BE THE CHANCES OF PRECIP IN THE EXTENDED...WHICH WILL DEPEND HEAVILY ON WHAT HAPPENS ALONG THE SOUTHEAST COAST. OLD FRONTAL BOUNDARY STILL SITUATED JUST TO THE NORTH OF THE CWFA. THIS FRONT HAS NOT MOVED VERY MUCH SOUTHWARD DURING THE DAY TODAY...AND DONT EXPECT TOO MUCH MORE SOUTHWARD MOVEMENT. BOTH THE AVN AND ETA MOVE THIS BOUNDARY SOUTH OF THE INTERSTATE 20 CORRIDOR...BUT NOT TOO CONFIDENT THAT SCENARIO WILL PAN OUT. OLD BOUNDARY MAY FLIRT WITH THE NORTHERN TIER OF ZONES AS IT WAVES BACK AND FORTH OVER NORTHERN PORTIONS OF MISSISSIPPI THROUGH TUESDAY. OTHERWISE...CONVECTION SHOULD REMAIN MORE DIURNAL IN NATURE...AND SHOULD MAINLY BE FUELED BY HEATING...HARD TO TIME AND TRACK SHORTWAVES MOVING EAST IN THE UPPER FLOW...AND OLD OUTFLOW BOUNDARIES. CURRENT FORECAST SEEMS TO HAVE THIS TREND HANDLED VERY WELL...AND WILL ONLY MAKE MINOR CHANGES IN THE SHORT TERM PERIOD OF THE FORECAST. NOT TOO CONFIDENT IN THE EXTENDED PORTION OF THE FORECAST. THE MODELS ARE CONTINUING TO INDICATE A SUBTROPICAL LOW AFFECTING THE EAST COASTS OF FLORIDA...GEORGIA AND SOUTH CAROLINA. JUST AS PROBLEMATIC IS THE DIGGING UPPER LEVEL TROUGH AND ASSOCIATED LOW SAGGING SOUTHWARD OVER EASTERN TEXAS AND FINALLY INTO THE EXTREME WESTERN GULF OF MEXICO. ANOTHER FRONTAL BOUNDARY IS ALSO EXPECTED TO APPROACH THE MISSISSIPPI RIVER BY LATE THURSDAY/FRIDAY AND GET CAUGHT BETWEEN THE TWO SYSTEMS. THE CHANCES OF PRECIP WILL VARY GREATLY UPON WHAT ACTUALLY HAPPENS WITH THESE SYSTEMS. WITH THIS SAID...WILL KEEP ONGOING CHANCES OF PRECIP THROUGH SATURDAY AND SEE HOW LATER RUNS OF THE MODELS HANDLE THE SITUATION. FOR TONIGHT...12Z UPPER AIR ANALYSIS INDICATED A SHORTWAVE OVER CENTRAL LOUISIANA AND ARKANSAS. THIS FEATURE WAS NOT VERY WELL INITIALIZED BY THE ETA...BUT WAS HANDLED SLIGHTLY BETTER BY THE AVN. THIS FEATURE WILL SERVE TO ENHANCE THE ONGOING CONVECTION THIS AFTERNOON AND INTO THE EVENING HOURS. OUTFLOW BOUNDARIES WILL ALSO LEND A HAND TO THE DEVELOPMENT AND SUSTAINMENT OF STORMS. CONVECTION IN THE SOUTHEAST AND EAST CENTRAL ZONES SHOULD BE LIMITED AGAIN TODAY. OBSERVATIONS ARE INDICATING SOMEWHAT DRIER AIR OVER THAT REGION AND STORMS ARE HAVING A HARD TIME MAKING IT SOUTH OF THE NATCHEZ TRACE. POPS TONIGHT WILL BE GREATEST ALONG AND NORTH OF THE NATCHEZ TRACE PARKWAY. PRELIM NUMBERS... JAN 65/89/66/89/66 32222 MEI 61/89/64/90/65 12222 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 3N BENTONIA MS 0.75 INCH HAIL
05/26/02 YAZOO PUBLIC REPORTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM BEE LAKE MS 0.88 INCH HAIL
05/26/02 HOLMES PUBLIC REPORTARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT SUN MAY 26 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE EVENING ALONG THE MISSISSIPPI RIVER REGION WITH ONLY ISOLATED STORMS EXPECTED FARTHER EAST. ISOLATED THUNDERSTORMS MAY BRIEFLY REACH SEVERE LIMITS GENERALLY WEST OF A WINNSBORO LOUISIANA TO ROLLING FORK AND RULEVILLE MISSISSIPPI LINE... WITH LARGE HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH POSSIBLE UNTIL ABOUT 10 PM. A FRONTAL BOUNDARY STALLING OVER NORTHWEST MISSISSIPPI THIS AFTERNOON WILL MOVE VERY LITTLE TONIGHT BEFORE RETREATING NORTHWARD ON MEMORIAL DAY. THE WARM UNSTABLE AIRMASS ACROSS THE AREA WILL TEAM UP WITH SEVERAL INTERSECTING OUTFLOW BOUNDARIES TO PRODUCE THE POTENTIAL FOR THE ISOLATED SEVERE THUNDERSTORMS. ALL THUNDERSTORMS SHOULD DIMINISH BY AROUND MIDNIGHT AS ANOTHER UPPER LEVEL DISTURBANCE EXITS THE REGION. STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY REQUIRE ACTIVATION FOR A TIME THROUGH EARLY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 5E ROSEDALE MS WIND DAMAGE
05/26/02 BOLIVAR BOLIVAR EOC REPORTS ROOFS
BLOWN OFF OF BUILDINGSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM 1N CLINTON MS WIND DAMAGE
05/26/02 HINDS LARGE LIMBS DOWN REPORTED
BY NWS SPOTTER.The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Many large limbs were blown down in the city.
Many large limbs were blown down in the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288255, 5288256.